1 doctor weighed in:

Can antibiotics cause malabsorption?

1 doctor weighed in
Dr. Nayla Mumneh
Internal Medicine - Allergy & Immunology

In brief: Antibiotics

Excessive use of antibiotics can eradicate the good bacteria in your bowels and impair your digestion.
It may also lead to overgrowth of clostridium difficile and this needs to be treated. If you are having diarrhea and bloating, start by taking an probiotic but also see your doctor about it.

In brief: Antibiotics

Excessive use of antibiotics can eradicate the good bacteria in your bowels and impair your digestion.
It may also lead to overgrowth of clostridium difficile and this needs to be treated. If you are having diarrhea and bloating, start by taking an probiotic but also see your doctor about it.
Dr. Nayla Mumneh
Dr. Nayla Mumneh
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
14 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors